Alert archive / Nebraska / Frost Advisories in 2011

Frost Advisory 2, NWS Omaha, NE

May 15, 201116 counties in Nebraska; Monona County, Iowa

NWS Omaha, NE issued this frost advisory at May 15, 2011, 3:33 PM CDT for 16 counties in Nebraska; Monona County, Iowa. It took effect at May 16, 2011, 4:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 15, 2011, 3:33 PM CDT (20:33 UTC)
In effect from
May 16, 2011, 4:00 AM CDT
Expired
May 16, 2011, 8:00 AM CDT
In force
4 hr
Issued by
NWS Omaha, NE

Counties Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 93 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
460 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

171 
WWUS73 KOAX 152033
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
333 PM CDT SUN MAY 15 2011

IAZ043-NEZ011-012-015>018-030>034-042>044-050-065-160445-
/O.NEW.KOAX.FR.Y.0002.110516T0900Z-110516T1300Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SEWARD-
INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON...
PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON...
WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT...
DAVID CITY...SEWARD
333 PM CDT SUN MAY 15 2011

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY. 

* TEMPERATURE...READINGS SHOULD DROP INTO THE MID 30S TONIGHT AS
  HIGH PRESSURE...CLEARING SKIES AND LIGHT WINDS MOVE INTO THE
  AREA. 

* IMPACTS...PATCHY FROST IS EXPECTED TO DEVELOP OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
739 
WWUS73 KOAX 160423 AAA
NPWOAX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1123 PM CDT SUN MAY 15 2011

IAZ043-NEZ011-012-015>018-030>034-042>044-050-065-161230-
/O.CON.KOAX.FR.Y.0002.110516T0900Z-110516T1300Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SEWARD-
INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON...
PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON...
WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT...
DAVID CITY...SEWARD
1123 PM CDT SUN MAY 15 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
MONDAY...

* TEMPERATURE...COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL
  ALLOW LOWS TO DROP INTO THE MID 30S.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
737 
WWUS73 KOAX 160825
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
325 AM CDT MON MAY 16 2011

IAZ043-NEZ011-012-015>018-030>034-042>044-050-065-161300-
/O.CON.KOAX.FR.Y.0002.110516T0900Z-110516T1300Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SEWARD-
INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON...
PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON...
WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT...
DAVID CITY...SEWARD
325 AM CDT MON MAY 16 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURES...A COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL
  ALLOW LOWS TO DROP INTO THE MID 30S IN LOW LYING AREAS.

* TIMING...THROUGH 8AM. AFTER 8AM...TEMPERATURES WILL QUICKLY WARM
  INTO THE UPPER 30S AND 40S.

* IMPACTS...FROST IS EXPECTED IN LOW LYING AREAS AND WILL DAMAGE
  OR KILL SENSITIVE OUTDOOR PLANTS IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ZAPOTOCNY
562 
WWUS73 KOAX 161252
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
752 AM CDT MON MAY 16 2011

IAZ043-NEZ011-012-015>018-030>034-042>044-050-065-161400-
/O.EXP.KOAX.FR.Y.0002.000000T0000Z-110516T1300Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SEWARD-
INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON...
PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON...
WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT...
DAVID CITY...SEWARD
752 AM CDT MON MAY 16 2011

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this frost advisory went out at May 15, 2:35 PM CDT, 58 minutes earlier.

Area forecast discussion, May 15, 2:35 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
235 PM CDT SUN MAY 15 2011

.SHORT TERM...TONIGHT.

MAIN PROBLEM TONIGHT WILL BE FROST POTENTIAL AS A RIDGE OF HIGH
PRESSURE NOSES INTO THE REGION. THIS WILL RESULT IN CLEARING SKIES
AND DIMINISHING WINDS THROUGH THE NIGHT. WHILE WINDS ARE NOT
EXPECTED TO GO COMPLETELY CALM SINCE THE BOUNDARY LAYER IS NOT
EXPECTED TO COMPLETELY DECOUPLE. HOWEVER...SURFACE TRAJECTORIES
SUGGEST THAT TEMPS COULD BOTTOM OUT IN THE LOWER END OF THE MID 30S
ACROSS NORTHEAST NEBRASKA AND WEST CENTRAL IOWA...ESPECIALLY IN
FAVORED LOCATIONS. AND COMBINED WITH THE FACT THAT ITS MID MAY...
WILL ISSUE A FROST ADVISORY FROM 4AM THROUGH 9 AM IN THE MORNING.

.LONG TERM...MONDAY THROUGH SUNDAY.

HIGH PRESSURE AT THE SURFACE AND ALOFT WILL DOMINATE THE AREA WEATHER
THROUGH WEDNESDAY WITH DRY AND MILD CONDITIONS EXPECTED DURING
THIS TIME.

EXTENDED PERIOD FROM THURSDAY INTO THE WEEKEND STILL LOOKS PRETTY
ACTIVE AS COMBINATION OF GOOD DYNAMICS AND MOISTURE COME TOGETHER
FOR PROLONGED CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE
CENTRAL PLAINS. SERIES OF SHORT WAVES MOVING AROUND SLOW MOVING BROAD
UPPER LEVEL LOW OVER THE WESTERN CONUS AND INCREASING MOISTURE
FROM AN OPEN GULF WILL RESULT IN POTENTIAL HEAVY RAIN EVENTS DURING
THE EXTENDED PERIOD. CHANCE POPS IN PLACE FOR NOW BUT WILL LIKELY
INCREASE AS THE EVENT GETS CLOSER IN TIME. WILL MENTION LATE WEEK HEAVY
RAIN AND FLOODING POTENTIAL IN AFTERNOON HWO.

&&

.AVIATION...
TAF SITES KOFK/KOMA/KLNK

18Z TAFS

CLEARING SKIES AND DIMINISHING WINDS WILL BE NOTED AT ALL TAF SITES
THROUGH THE PERIOD.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

FOBERT/DEWALD
Hazardous weather outlook, May 15, 11:55 AM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1155 AM CDT SUN MAY 15 2011

IAZ043-055-056-069-080-091-NEZ011-012-015>018-030>034-042>045-
050>053-065-066-078-088>090-092-160700-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MONTGOMERY-PAGE-KNOX-CEDAR-
THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-
PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-
SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE-
1155 AM CDT SUN MAY 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PATCHY AREAS OF FROST ARE POSSIBLE TONIGHT OVER MAINLY NORTHEAST
NEBRASKA AND WEST CENTRAL IOWA AS TEMPERATURES DIP INTO THE MIDDLE
30S FOR LOWS WITH LIGHT WINDS AND CLEAR SKIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS OVER PARTS OF THE AREA THURSDAY
INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

IAZ079-090-NEZ067-068-091-093-160700-
MILLS-FREMONT-CASS-OTOE-NEMAHA-RICHARDSON-
1155 AM CDT SUN MAY 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA
AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MINOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER FROM AROUND
PLATTSMOUTH DOWNSTREAM THROUGH RULO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS OVER PARTS OF THE AREA
THURSDAY INTO SATURDAY.

MINOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER FROM AROUND
PLATTSMOUTH DOWNSTREAM THROUGH RULO THROUGH NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 6:56 AM CDTRiver Flood WarningOAXButler15 hr

Nearby

Frost Advisories in Nebraska, 2011Frost Advisories in Iowa, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.